Alert archive / North Dakota / Flood Watches in 2011

Flood Watch 6, NWS Bismarck, ND

June 19, 201127 counties in North Dakota

NWS Bismarck, ND issued this flood watch at Jun 19, 2011, 3:12 PM MDT for 27 counties in North Dakota. It took effect at Jun 20, 2011, 6:00 AM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2011, 3:12 PM MDT (21:12 UTC)
In effect from
Jun 20, 2011, 6:00 AM MDT
Expired
Jun 21, 2011, 6:00 PM MDT
In force
36 hr
Issued by
NWS Bismarck, ND
Flood severity
None
All 27 counties

Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flood watch went out at Jun 19, 2:31 PM MDT, 41 minutes earlier.

Area forecast discussion, Jun 19, 2:31 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT SUN JUN 19 2011

.SHORT TERM... TONIGHT THROUGH MONDAY NIGHT...

A RANGE OF SOLUTIONS IN THE SHORT TERM GRIDS THOUGH MODELS ARE
ZEROING IN ON LOCATION OF SURFACE LOW MOVING ACROSS CENTRAL PLAINS
AND INVERTED TROUGH THROUGH THE WESTERN DAKOTAS.

RESULTING BAND OF QPF...HEAVY AT TIMES WILL PERSIST ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...WITH HEAVIEST AMOUNTS IN SOUTHERN NORTH
DAKOTA CLOSEST TO SURFACE LOW AND ALONG INVERTED TROUGH WHICH IS
ANCHORED ACROSS THE WESTERN COUNTIES. HAVE ISSUED A FLOOD WATCH
FOR OVERLAND FLOODING FROM NORTHWEST THROUGH SOUTH CENTRAL NORTH
DAKOTA TOMORROW MORNING THROUGH TUESDAY AFTERNOON.

FOLLOWED HPC QPF WITH 1 TO 2 INCHES NORTH AND 1 AND ONE-HALF TO
TWO AND A HALF INCHES SOUTH OF INTERSTATE 94. PRECIPITATION
TOTALS ON MODELS HAVE GREATER VARIATIONS...ESPECIALLY NAM WHICH
PAINTS BULLS EYE OVER SOUTH CENTRAL NORTH DAKOTA.

TEMPERATURES WILL BE BELOW SEASON AVERAGES WITH ABUNDANT
PRECIPITATION CLOUD COVER AND A COOL NORTHEAST FLOW.

.LONG TERM...TUESDAY THROUGH SUNDAY...
EXITING DEEP LOW OVER MINNESOTA AND WISCONSIN AT BEGINNING OF
SHORTER TERM. RIDGING BEGINS TO BUILD OVER NORTHERN PLAINS BY
WEDNESDAY THROUGH WEDNESDAY. WARMER AND DRIER WEATHER WILL MOVE
ONTO THE PLAINS THROUGH THURSDAY NIGHT. NEXT WEST COAST LOW RIDES
OVER TOP OF RIDGE BRUSHING WESTERN AND CENTRAL NORTH DAKOTA.
SURFACE LOW AGAIN MOVES ACROSS CENTRAL PLAINS AND INVERTED TROUGH
EXTENDS NORTH TO THE DAKOTAS.

RIDGE REBUILD AGAIN FOR REMAINDER OF THE NEXT WEEKEND WITH MORE
SEASONABLE TEMPERATURES.

&&

.AVIATION...
INVERTED TROUGH OF LOW PRESSURE FROM LOW IN COLORADO TO LOW IN
SASKATCHEWAN WILL MOVE EAST AND BE FOCUS FOR SCATTERED CONVECTION
THIS EVENING AND EARLY MONDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ001-009-010-017>021-025-031>037-041-042-045>048-050-051.

&&

SHORT TERM...HW
LONG TERM....HW
AVIATION...HW
Hazardous weather outlook, Jun 19, 3:23 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT SUN JUN 19 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
423 AM CDT SUN JUN 19 2011 /323 AM MDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT FOR ALL LOCATIONS. A
FEW STORMS MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT.
ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT.
STAY TUNED FOR UPDATES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR THUNDERSTORMS CONTINUE MONDAY AND TUESDAY. ALTHOUGH
THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. STAY TUNED FOR FORECAST UPDATES.

CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR HEAVY
RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER
SERVICE OFFICE IN BISMARCK.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton62 min
Jun 18, 6:52 PM MDTAreal Flood AdvisoryBISBurleigh, Morton3 hr
Jun 18, 6:54 PM MDTAreal Flood AdvisoryBISSioux2 hr
Jun 18, 7:49 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton56 min
Jun 18, 8:35 PM MDTAreal Flood WarningBISGrant, Morton19 hr
Jun 18, 10:20 PM MDTAreal Flood WarningBISMercer, Morton, Oliver18 hr
Jun 19, 4:26 PM MDTFlash Flood WarningBISMountrail6 hr
Jun 19, 5:54 PM MDTFlash Flood WarningBISDivide, Williams5 hr

Nearby

Flood Watches in North Dakota, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.